Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 164, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2002, 1:32 PM CDT for Wise County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2002, 1:32 PM CDT (18:32 UTC)
- Expired
- Jun 13, 2002, 2:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:50 PM CDT | Thunderstorm Wind 52 E | Decatur, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 131832 SVRFTW TXC497-131930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 132 PM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 PM CDT * AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES NORTH OF BRIDGEPORT...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEPORT AROUND 135 PM CDT DECATUR AROUND 145 PM CDT BOYD AROUND 200 PM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3325 9791 3302 9790 3301 9740 3346 9738
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:50 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 10:50 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1050 AM CDT THU JUN 13 2002 THE PRIMARY CONCERN FOR THIS FORECAST UPDATE IS MOVEMENT OF MCS OVER SOUTHWESTERN OKLAHOMA/WESTERN RED RIVER VALLEY AT THIS TIME. CORFIDI VECTORS SUGGEST A SLOW SOUTHWARD PROPAGATION OF THE MCS. HOWEVER... VEERED AND WEAK LOW LEVEL JET...AS INDICATED BY DATA FROM KDYX AND KFWS VWPS...SUGGEST THAT FURTHER INTENSIFICATION IS NOT LIKELY. FURTHERMORE...DISTANCE BETWEEN OUTFLOW BOUNDARY/GUST FRONT AND INITIAL CONVECTION IS INCREASING WITH TIME...ALSO SUGGESTING THAT SYSTEM WILL NOT INTENSIFY. LATEST DATA FROM LAPS INDICATES THAT CIN HAS BEEN DECREASING RAPIDLY THIS MORNING...AND THIS...ALONG WITH INCREASING INSTABILITY...MAY HELP TO MAINTAIN THE SYSTEMS CURRENT STRENGTH. WITH ALL OF THIS IN MIND...WILL INCREASE AFTERNOON POPS SLIGHTLY (TO 40%) FOR AREAS FROM I-20 NORTH TO THE RED RIVER... INCLUDING DFW...AS THIS IS AREA MOST LIKELY TO BE AFFECTED. MAXIMUM TEMPERATURE AND WIND FORECAST SEEMS TO BE ON TRACK...WITH NO OTHER CHANGES PLANNED. .FWD...NONE. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.